Heavy Rain, Coconino
- When
- September 2, 1:50 PM MST to 2:30 PM MST
- Where
- Coconino County, Flagstaff
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Heavy rain caused minor street flooding and debris on roadways in west Flagstaff.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Heavy rain caused minor street flooding and debris on roadways in west Flagstaff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 2, 9:55 AM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST FRI SEP 02 2005 .SYNOPSIS...HIGH PRESSURE WILL BUILD TO THE EAST OF ARIZONA OVER THE NEXT FEW DAYS. THE RESULTING SOUTHERLY FLOW BRING A STEADY STREAM OF MOISTURE OVER THE NORTHLAND. THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. DRIER AIR WILL BEGIN TO MOVE ACROSS WESTERN ARIZONA ON MONDAY. && .DISCUSSION... THIS MORNING THE SATELLITE LOOP SHOWING A WEAK MESOSCALE VORTEX CENTERED SOUTHWEST OF WHITE RIVER AND MOVING NORTHWARD. THERE ARE SOME LIGHT SHOWERS ASSOCIATED WITH THIS FEATURE. WHILE 12Z SOUNDING FROM FGZ IS A BIT MORE STABLE THAN YESTERDAY...CU ARE ALREADY GOING UP OVER THE HIGHER TERRAIN AND EXPECT SIMILAR COVERAGE TODAY COMPARED TO YESTERDAY. A QUICK LOOK AT 12Z CROSS SECTIONS SHOWS DEEPEST MOISTURE TO BE IN THE EAST. WILL LIKELY BE INCREASING THE POPS OVER THE WHITES AND TAPERING THEM WESTWARD FOR THE NEXT FEW AFTERNOONS. WE ARE LAUNCHING A RADIOSONDE AT 1705Z TODAY TO TEST TRACKING EQUIPMENT...PLOT DATA SHOULD BE OUT AROUND 19Z. && .AVIATION...FOR THE 18Z PACKAGE...DEBRIS CLOUD WITH CIGS OF 8K-9K FT AGL OVER EASTERN AZ WILL SLOWLY DISSIPATE THIS MORNING. WDLY SCT TO SCT SHRA AND TSRA WILL DEVELOP THIS AFTERNOON AS NORTHERN AZ SITS UNDER A MOIST AND UNSTABLE AIR MASS. ISOLD STRONG WIND GUSTS WILL BE POSSIBLE UNDER THESE STORMS...AS WELL AS BRIEF HEAVY RAIN. CIGS WILL BE 7K-9K FT AGL. AREAL COVERAGE OF STORMS IS EXPECTED TO DECREASE BY 03Z THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DL.CK
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI SEP 2 2005 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY NOON OVER THE HIGHER TERRAIN OF YAVAPAI...COCONINO...APACHE...NAVAJO...AND GILA COUNTIES TODAY. STORMS WILL TEND TO MOVE SLOWLY AND WILL GENERALLY BE SHORT-LIVED. THE FOCUS OF CONVECTIVE ACTIVITY WILL SHIFT FROM HIGHER TERRAIN AREAS TO LOWER ELEVATIONS DURING THE LATE AFTERNOON. THE PRIMARY THREAT TODAY WILL BE FROM LOCALLY HEAVY RAIN SHOWERS FILLING DRY WASHES AND LOW WATER CROSSINGS IN YAVAPAI AND NORTHERN GILA COUNTIES DURING THE LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STEADY STREAM OF MOIST SOUTHERLY FLOW WILL LINGER THROUGH THE WEEKEND...BRINGING DAILY THUNDERSTORM ACTIVITY. A PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE STATE MONDAY...WHICH WILL BRING DRIER AIR AND LOWER THUNDERSTORM PROBABILITY FOR MIDWEEK...HOWEVER THE TRANSITION FROM A MOIST MONSOON PATTERN TO A DRIER ONE OFTEN BRINGS A PERIOD OF MORE INTENSE STORMS. THIS TRANSITION IS POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474127.